MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an afavrt/wpw atrial fibrillation atrioventricular reentrant tachycardia / wolff-parkinson-white syndrome) ablation with an ez steer¿ nav bi-directional electrophysiology catheter, while attempting to regain transseptal access the medical team perforated the heart.The patient coded and cpr was administered.A transthoracic echo identified a pericardial effusion.A pericardiocentesis was performed.The patient fully recovered, and the last known status was stable.Jjmtep products in use ngen rf generator (unknown serial number), carto 3 system, ez steer 4mm nav catheter (unknown lot, packaging disposed of), and soundstar ge 8 fr.
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Note: d4 form updates were made as the lot number had been provided.D4 lot number 31707728m.D4 primary udi number has been updated to (b)(4).On 26-sep-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.During an afavrt/wpw atrial fibrillation atrioventricular reentrant tachycardia / wolff-parkinson-white syndrome) ablation with an ez steer¿ nav bi-directional electrophysiology catheter, while attempting to regain transseptal access the medical team perforated the heart.The patient coded and cpr was administered.A transthoracic echo identified a pericardial effusion.A pericardiocentesis was performed.The patient fully recovered, and the last known status was stable.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and revision of all device features were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to carto 3 system and an ablation cycle was performed; no magnetic, noise, temperature or impedance issues were found.Additionally, device was deflected during the test and no issues were observed.A manufacturing record evaluation was performed for the finished device number 31707728m, and no internal actions related to the reported complaint were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The instructions for use (ifu) states the following recommendations: when using the catheter, use careful catheter manipulation in order to avoid cardiac damage, perforation, or tamponade.Do not use excessive force to advance or withdraw the catheter when resistance is encountered as part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23075775
Report Number2029046-2025-03192
Device Sequence Number17339789
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)280721(10)31707728M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31707728M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN RF GENERATOR, US.; SOUNDSTAR ECO GE 8F CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown